MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH NO 3. TRIATHLON TS PLUS TIBIAL INSERT X3 POLY 25MM; PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, C

STRYKER ORTHOPAEDICS-MAHWAH NO 3. TRIATHLON TS PLUS TIBIAL INSERT X3 POLY 25MM; PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, C
Catalog Number 5537-G-325
Medical Device Problem Code Unstable (1667)
Health Effect - Clinical Code Injury (2348)
Date of Event 09/13/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.Based on the device identification the complaint databases were reviewed for similar reported events regarding instability.There have been no other similar events for the lot referenced.Device not available.
 
Event or Problem Description
As reported: this patient is currently a subject in (b)(6) study.All information comes from a database for said study.On (b)(6) 2018, the patient was complaining of little instability, but had no known injury.The patient was experiencing joint laxity (grade 1+ on anterior drawer test), had mid flexion instability and mid flexion stress.The patient received a brace with metal stays the same day, and eventually had the poly liner revised on (b)(6) 2018.
 
Additional Manufacturer Narrative
An event regarding instability involving a triathlon insert was reported.Medical review confirmed the event.Method & results: -product evaluation and results: not performed as the device was not returned.-medical records received and evaluation: a review of the provided medical information by a clinical consultant indicated: patient with a complex history of multiple revision surgeries to the left knee underwent further revision surgery on (b)(6) 2017 for revision tka components that were grossly loose.Post operatively she had persistent drainage and on (b)(6) 2017 she underwent an irrigation and debridement of this revision tka.She had no further wound problems but over the next several months she developed progressively worsening instability.She was treated with multiple hinged braces but none of these proved to be effective.On (b)(6) 2018 she underwent another revision surgery.During this procedure her tibial polyethylene insert was exchanged to a thicker insert to help stabilize her knee.-product history review: a review of the device manufacturing records indicate that all devices accepted into final stock were free from discrepancies.-complaint history review: there were no other events for the lot provided.Conclusions: the medical review concluded the following: review of these records confirm revision surgery for instability occurred.With the degree of bone loss noted in the in this multiply revised tka the ligamentous integrity in this knee is highly compromised.The first revision noted in this report converted the patient to a more constrained ts tka however the insert utilized was not thick enough to make the ligaments and surrounding soft tissue taut enough to provide adequate stability necessitating further revision surgery.No material implant failure or complication was evident.No further investigation for this event is required at this time.If devices and / or additional information become available to indicate further evaluation is warranted, this record will be reopened.
 
Event or Problem Description
As reported: "this patient is currently a subject in stryker's triathlon tritanium cone augments outcomes study.All information comes from a database for said study.On (b)(6) 2018, the patient was complaining of little instability, but had no known injury.The patient was experiencing joint laxity (grade 1+ on anterior drawer test), had mid flexion instability and mid flexion stress.The patient received a brace with metal stays the same day, and eventually had the poly liner revised on (b)(6) 2018.

Brand Name
NO 3. TRIATHLON TS PLUS TIBIAL INSERT X3 POLY 25MM
Common Device Name
PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, C
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
MDR Report Key8196333
Report Number0002249697-2018-04124
Device Sequence Number19275034
Product Code MBH
UDI-Device Identifier07613327027181
UDI-Public07613327027181
Combination Product (Y/N)N
Initial Reporter StateOK
Initial Reporter CountryUS
PMA/510(K) Number
K141056
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2018
Reporter Type Manufacturer
Report Source health professional,other
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/04/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/28/2021
Device Catalogue Number5537-G-325
Device Lot NumberMM2A51
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 11/28/2018
Supplement Date Received by Manufacturer02/04/2019
Initial Report FDA Received Date12/26/2018
Supplement Report FDA Received Date03/04/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age63 YR
Patient Weight108